Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 72, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 8, 2007, 1:00 PM EDT for Clermont County, Hamilton County, Ohio; Campbell County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2007, 1:00 PM EDT (17:00 UTC)
- Expired
- Jun 8, 2007, 1:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Campbell County, KY, Clermont County, OH, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 53 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 9:45 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 081701 SVRILN KYC037-OHC025-061-081745- /O.NEW.KILN.SV.W.0072.070608T1700Z-070608T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 100 PM EDT FRI JUN 8 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CAMPBELL COUNTY IN NORTHERN KENTUCKY... NORTHERN CLERMONT COUNTY IN SOUTHWEST OHIO... SOUTHEASTERN HAMILTON COUNTY IN SOUTHWEST OHIO... * UNTIL 145 PM EDT. * AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR COLD SPRING...MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... MELBOURNE... MARIEMONT... ANDERSON TOWNSHIP... DEER PARK... NEW RICHMOND... MADEIRA... WITHAMSVILLE... TERRACE PARK... IN ADDITION...AMBERLEY...FRUIT HILL...FAIRFAX...TURPIN HILLS... SHERWOOD...SILVERTON...BLAIRSVILLE AND NEW PALESTINE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHEASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM EDT FRIDAY AFTERNOON FOR SOUTHEASTERN INDIANA. LAT...LON 3920 8445 3892 8446 3898 8403 3924 8404 $$
2 follow-up statements
000 WWUS51 KILN 081717 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 117 PM EDT FRI JUN 8 2007 KYC037-OHC025-061-081745- /O.CON.KILN.SV.W.0072.000000T0000Z-070608T1745Z/ CAMPBELL KY-CLERMONT OH-HAMILTON OH- 117 PM EDT FRI JUN 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR SOUTHEASTERN HAMILTON...NORTHERN CLERMONT AND NORTHERN CAMPBELL COUNTIES... AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WITHAMSVILLE... MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... WILLIAMSBURG. IN ADDITION...GOSHEN...BANTAM...EAST FORK STATE PARK...OWENSVILLE... NEWTONSVILLE AND EDENTON ARE NEAR THE PATH OF THIS STORM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3920 8445 3892 8446 3898 8403 3924 8404 $$
000 WWUS51 KILN 081743 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 143 PM EDT FRI JUN 8 2007 KYC037-OHC025-061-081753- /O.EXP.KILN.SV.W.0072.000000T0000Z-070608T1745Z/ CAMPBELL KY-CLERMONT OH-HAMILTON OH- 143 PM EDT FRI JUN 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON... NORTHERN CLERMONT AND NORTHERN CAMPBELL COUNTIES WILL EXPIRE AT 145 PM EDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3920 8445 3892 8446 3898 8403 3924 8404 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:38 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 8, 10:38 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1038 AM EDT FRI JUN 8 2007 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE EASTERN GREAT LAKES AND OHIO VALLEY REGION THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THIS FRONT. HIGH PRESSURE WILL BUILD INTO THE REGION OVERNIGHT BEHIND THE FRONT...REMAINING ACROSS THE AREA THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... COLD FRONT CURRENTLY STRETCHING FROM FAR NORTHWEST INDIANA DOWN INTO SOUTHERN ILLINOIS. SHOWERS AND THUNDERSTORM ACTIVITY ACROSS SOUTHWEST INDIANA HAS BEEN SLOWLY INCREASING IN INTENSITY AND EXPECT THIS TREND TO CONTINUE AS IT PUSHES EAST INTO OUR AREA THROUGH EARLY AFTERNOON. MAINLY CLEAR SKIES ACROSS FA THIS MORNING HAVE ALLOWED TEMPS TO ALREADY CLIMB INTO THE LOW TO MID 80S AND LOWER 70S DEWPOINT ACROSS KENTUCKY WILL LIKELY ADVECT UP INTO THE SOUTHERN PORTIONS OF OUR AREA THROUGH EARLY AFTERNOON. THIS SHOULD LEAD TO CAPES IN THE 2000-3000 J/KG RANGE BY THE TIME THE STORMS MOVE IN...WITH THE BEST INSTABILITY EXPECTED TO BE ACROSS SOUTHEAST PORTIONS OF FA. PRIMARY SEVERE THREAT STILL APPEARS TO BE DAMAGING WINDS AS WIND PROFILE IS PRETTY UNIDIRECTIONAL. SOME MID LEVEL DRYING IS ALSO PROGGED WHICH WILL ALSO ENHANCE DAMAGING WIND POTENTIAL. WETBULB ZEROES FAIRLY HIGH...UP AROUND 11 K FEET...SO HAIL APPEARS TO BE A SMALLER THREAT...BUT GIVEN POSSIBILITY OF STRONG UPDRAFTS SOME SEVERE HAIL WILL ALSO BE POSSIBLE. HAVE UPDATED FORECAST TO BUMP UP POPS...ESPECIALLY ACROSS THE SOUTH WHERE WILL GO WITH CATEGORICAL WORDING. HAVE LEFT TEMPS ALONE RIGHT NOW BUT WILL HAVE TO KEEP AN EYE ON THEM...PARTICULARLY ACROSS THE SOUTHEAST WHERE THEY MAY SNEAK INTO THE LOWER 90S IF THE CLOUDS SHIELD HOLDS OFF LONG ENOUGH. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... SFC HIGH PRESSURE WILL BUILD ACRS THE REGION ON SATURDAY...AND THEN IT WILL REMAIN ACRS THE REGION ON SUNDAY. COOLER TEMPERATURES WILL BE IN THE OFFING AS 850 MB TEMPS DROP INTO THE +9 TO +14 DEGREE RANGE. HIGHS ON SATURDAY WILL RANGE FROM THE MID 70S NORTH TO AROUND 80 SOUTH. LOWS SATURDAY NIGHT WILL BE QUITE COOL GIVEN THAT A GOOD RADIATIONAL COOLING SET UP IS EXPECTED. THUS...MID 40S EAST TO THE LOWER 50S WEST LOOK LIKE A GOOD BET. FOR SUNDAY...HAVE TRIMMED TEMPS DOWN SOME AS A COOL START...COMBINED WITH LOWER THAN EXPECTED 850 MB TEMPS...KEEP HIGHS FROM WARMING UP INTO THE MID MID 80S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... SUNDAY NIGHT THROUGH TUESDAY...THE MODELS ARE IN DECENT AGREEMENT WITH SFC HIGH PRESSURE ENTRENCHED OVER THE EASTERN US AND H5 RIDGING JUST TO THE WEST OF THE AREA. ALTHOUGH ISOLATED TS ACTIVITY CANNOT BE RULED OUT...CONDITIONS FOR LARGE SCALE ORGANIZED ACTIVITY ARE NOT FAVORABLE AT THIS TIME. TEMPERATURES WILL LIKELY BE ABOVE NORMAL...AND ARE TRENDING HIGHER. BY WEDNESDAY...THE H5 RIDGE WILL MOVE EASTWARD A BIT...WITH SCATTERED STORMS BECOMING MORE PLAUSIBLE. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... COLD FRONT CURRENTLY ACRS MID MISSISSIPPI VLY WITH CONVECTIVE ACTIVITY QUICKLY DIMINISHING ACRS ILLINOIS. CLOUD TOPS CONTINUE TO WARM AS CI SHIELD DRIFTS SLOWLY EAST. OTHER THAN SCT SC/CU IN TURBULENT S/SW FLO...ALL TERMINALS STARTING OUT MORNING WITH SUNSHINE. HEATING THIS MRNG SHOULD ALLOW FOR QUICK DESTABILIZATION OF THE LWR ATMOSPHERE...WITH MLCAPES PROGGED TO 2000 J/KG BY MIDDAY. AS REMNANTS OF OVERNIGHT CONVECTION APPCH FCST AREA BY LATE MRNG...EXPECT TSTMS WILL BEGIN TO DVLP AND BECOME WIDESPREAD BY ERLY AFTN WITH COMBINATION OF INSTABILITY AND LO LVL CONV. APPCHG TAIL OF 90KT UPR JET AND ELONGATED VORT LOBE SHOULD PROMOTE MID/UPR LVL DIFFLUENCE. THE BETTER MID/UPR LVL FORCING WILL BE FOCUSED ACRS NRN OH WHILE THE GREATER INSTABILITIES AND DEEPER MOISTURE WILL BE DISPLACED FURTHER SOUTH. EVEN THOUGH THESE PARAMETERS ARE SLIGHTLY OUT OF PHASE...SHOULD STILL SEE BKN LINE OF TSTMS ACRS FCST AREA BY ERLY/MID AFTN. HAVE INTRODUCED VCTS FOR ALL TERMINALS FOR ENTIRE AFTN WITH A FOUR HOUR WINDOW WHEN POTENTIAL FOR TSTMS IS GREATEST AT EACH OF THE TERMINALS. WINDS WILL REMAIN GUSTY THROUGHOUT THE DAY...VEERING FROM S/SW THIS MRNG TO W/NW BY 00Z. HIGHER WIND GUSTS WILL BE POSSIBLE WITH ANY TSTM. FROPA IS EXPECTED BY LATE AFTN/ERLY EVNG WITH FRNTL BNDRY PUSHING SOUTH OF THE OHIO RIVER DURING THE EVNG HOURS WITH DRY CONDITIONS AT ALL OF THE TERMINALS BY LATE EVNG. SKIES WILL CLEAR OVERNIGHT AS SFC HI AND MUCH DRIER AIRMASS BUILD IN FROM THE NORTH. OUTLOOK...NO SIG WX EXPECTED THROUGH TUES. RYAN && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 8, 12:07 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 1207 PM EDT FRI JUN 8 2007 INZ050-058-059-066-073>075-080-KYZ089>097-OHZ042-051>054-060>063- 070>072-077>080-090900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-DARKE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT- BROWN-HIGHLAND- 1207 PM EDT FRI JUN 8 2007 ...SEVERE THUNDERSTORM WATCH 367 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE ACTIVATED. KYZ098>100-OHZ055-056-064-065-073-074-081-082-088-090900- ROBERTSON-MASON-LEWIS-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS- HOCKING-ADAMS-PIKE-SCIOTO- 1207 PM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. HOWEVER... ISOLATED LARGE HAIL CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ026-034-035-043>046-090900- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE- 1207 PM EDT FRI JUN 8 2007 ...SEVERE THUNDERSTORM WATCH 369 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE ACTIVATED.
In the hours before
Special weather statement, Jun 8, 11:21 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1121 AM EDT FRI JUN 8 2007 OHZ034-081545- MERCER OH- 1121 AM EDT FRI JUN 8 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY THROUGH 1145 AM EDT... AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR WABASH...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...TAMA...ROCKFORD...NEPTUNE AND MENDON. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jun 8, 12:53 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1253 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HAIL ADA 40.77N 83.82W
06/08/2007 E0.75 INCH HARDIN OH PUBLIC
&&
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:23 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 52 min |
| Jun 8, 12:50 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 40 min |
| Jun 8, 1:40 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clinton | 31 min |
| Jun 8, 2:14 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 46 min |
| Jun 8, 2:30 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 45 min |
| Jun 8, 2:31 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 44 min |
| Jun 8, 2:40 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 50 min |
| Jun 8, 2:56 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.